| Catalog Number |
4200080S |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82230356 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the balloon of a 10mm x 8cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter would not inflate past 14 atmospheres (atm).After removing the balloon from the patient, a leakage around the tip of the balloon was observed.There were no reported injuries to the patient.An unknown 7f catheter sheath introducer (csi) was used during this procedure.The powerflex p3 pta balloon catheter was inserted over an unknown.035 glide wire.The device will be returned for evaluation.
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 10mm x 8cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter would not inflate past 14 atmospheres (atm).After removing the balloon from the patient, a leakage around the tip of the balloon was observed.A non-cordis balloon catheter was used to complete the procedure.There were no reported injuries to the patient.An unknown 7f catheter sheath introducer (csi) was used during this procedure.The powerflex p3 pta balloon catheter was inserted over an unknown.035 glide wire.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 5cc contrast and 12cc saline mixture.An unknown 7f cordis sheath was used for access.A non-cordis guidewire was used for this procedure.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was not returned for evaluation.A product history record (phr) review of lot 82230356 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, the balloon of a 10mm x 8cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter would not inflate past 14 atmospheres (atm).After removing the balloon from the patient, a leakage around the tip of the balloon was observed.A non-cordis balloon catheter was used to complete the procedure.There were no reported injuries to the patient.An unknown 7f catheter sheath introducer (csi) was used during this procedure.The powerflex p3 pta balloon catheter was inserted over an unknown.035 glide wire.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 5cc contrast and 12cc saline mixture.An unknown 7f cordis sheath was used for access.A non-cordis guidewire was used for this procedure.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was not returned as expected.
Event or Problem Description
As reported, the balloon of a 10mm x 8cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter would not inflate past 14 atmospheres (atm).After removing the balloon from the patient, a leakage around the tip of the balloon was observed.A non-cordis balloon catheter was used to complete the procedure.There were no reported injuries to the patient.An unknown 7f catheter sheath introducer (csi) was used during this procedure.The powerflex p3 pta balloon catheter was inserted over an unknown.035 glide wire.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 5cc contrast and 12cc saline mixture.An unknown 7f cordis sheath was used for access.A non-cordis guidewire was used for this procedure.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was returned.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
As reported, the balloon of a 10mm x 8cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter would not inflate past 14 atmospheres (atm).After removing the balloon from the patient, a leakage around the tip of the balloon was observed.A non-cordis balloon catheter was used to complete the procedure.There were no reported injuries to the patient.An unknown 7f catheter sheath introducer (csi) was used during this procedure.The powerflex p3 pta balloon catheter was inserted over an unknown.035 glide wire.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was prepped with a 5cc contrast and 12cc saline mixture.An unknown 7f cordis sheath was used for access.A non-cordis guidewire was used for this procedure.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was returned.The device was returned for analysis.A non-sterile ¿powerflex p3 f5 10x8 80¿ was received for analysis coiled inside of a clear plastic bag.A syringe was included in the shipment.A thorough inspection was performed on the unit observing that the unit does not present any damages and the balloon arrived deflated.No other outstanding details were noticed.Functional testing was performed.An inflator/deflator device was attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.However, balloon inflation was not possible due a leakage from the distal end of the wire lumen.This suggests there is a crosstalk between the inflation lumen and the wire lumen.Next, the distal and proximal sections of the wire lumen were sealed.The balloon inflated as expected indicating there was no leakage/rupture or any other damages noted on the balloon material.The device was then clamped in the middle to verify if the crosstalk between the wire lumen and the inflation lumen was located on the hub.No leakage was observed confirming the crosstalk is located on the distal section.As no damages were noted on the balloon itself, it was removed from the device.The distal end of the wire lumen was blocked to avoid the water flow.A syringe was connected to the flushing port and a positive pressure was applied; a leakage was observed on the guidewire lumen.The guidewire lumen of the balloon was inspected with the vision system.A perforation was observed located approximately 10 cm from the distal tip between the proximal marker band and the distal seal which appears to be due to excessive heat on that specific location.Therefore, it is assumed the device was exposed to a heat that exceeded the material yield temperature strength prior to the melting observed.Sem analysis was not performed as the damages associated crosstalk condition are visible with the magnification obtained with a vision system.A product history record (phr) review of lot 82230356 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage during positive pressure¿ was not confirmed as no leakage or damages were noted on the balloon material during analysis.Subsequent findings were noted as a leakage of water was observed coming from the distal tip¿s guidewire lumen during functional analysis indicating crosstalk between the two lumens.Based on the analysis provided it appears the device was exposed to a source of heat that exceeded the material yield strength temperature.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the instructions for use, which is not intended as a mitigation of risk, ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Using fluoroscopy and the radiopaque marker bands, position the catheter at the appropriate location.When an acceptable position has been obtained, inflate the balloon to achieve the desired dilatation.Caution: do not exceed the rated burst pressure.Higher pressures may damage the balloon or catheter or overdistend the selected artery.Warning: inflation at a high rate may damage the balloon.¿ the root cause could not be conclusively determined; however, it appears to be related to the manufacturing process of the product.A risk assessment to address this issue has been initiated.